Sign inSubmit
ArticleArticle metrics
Research Article · Free to read · Published 30 September 2010

SH Waves Diffusion in Fluid-Saturated Medium

C.C. Dennis Ling, S. Y. Faisal & A. A. Zainal

Journal of Mathematics and Statistics, Volume 6, Issue 3, pp. 205–209 · doi.org/10.3844/jmssp.2010.205.209

7,333 accesses4,577 downloads2 citations (Crossref)Journal metrics
Cite Check for updates

Abstract

Problem statement: Characteristics of the seismic waves have been studied mainly the amplitudes, attenuation, frequency, porosity and the velocity of the waves. In this study, the SH-waves were studied for the diffusion which was related to the diffraction of SH-waves in the saturated medium. Approach: The elastic wave equation was being used to show the SH-waves. A comparison was made of the propagating SH-waves in the fluid-saturated mediums that were categorized into two distinct groups: Insoluble and soluble mediums. Results: The discussions on fluid density in the mediums showed that high density fluid promotes diffusive characteristic while low density fluid endorses non diffusive SH-wave. However, the diffraction had induced significant shock wave in the medium saturated with low density fluid. Conclusion: These results indicated that the linear seismic waves are able to transform into nonlinear waves.

Licence and reuse

Free to read. This article carries the publisher’s copyright, as printed on it: © 2010 Science Publications. It is free to read; ask us before reusing it.

How to reuse this article

Responses (0)

Have a comment on this research? Sign in to respond. Responses are moderated and published with your name and affiliation; the authors are invited to reply. How we use your dataWrite a response

About this article

Cite this article

Ling, C. D., Faisal, S. Y. & Zainal, A. A. (2010). SH Waves Diffusion in Fluid-Saturated Medium. Journal of Mathematics and Statistics, 6(3), 205–209. https://doi.org/10.3844/jmssp.2010.205.209

Licence
© Science Publications
Issue
Volume 6, Issue 3
Policies
Editorial independenceUse of generative AIData availabilityAppeals and complaints
Version
Version of record
SH Waves Diffusion in Fluid-Saturated MediumJournal of Mathematics and Statistics · Volume 6, Issue 3 · pp. 205–209 · © Science PublicationsDownload